MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown, information was requested but not provided.Section d6b: if explanted; give date: not applicable as the device remains implanted.Section h3-other (81): the intraocular lens (iol) was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, the information was not provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The account reported torn optic with an intraocular lens (iol).No issues with delivery, no issues with insertion, no delay and no surgical and/or medical interventions reported.It was confirmed that the torn optic issue has not impacted the patient¿s vision and no action is planned.There was no patient injury.The lens remains implanted and the delivery system is not available for return.It was initially noted that viscoelastic inserted into port for hydration prior to delivery.However, additional information indicated that the balanced salt solution (bss) was used which was introduced into the cartridge from the cartridge canopy.Accordingly, the device was prepared according to the direction for use (dfu).No further information was provided.
 
Additional Manufacturer Narrative
Additional information: no suspect product was received; however, photos were provided by the customer and evaluated.The picture shows an eye being implanted with an intraocular lens (iol) claimed to be tecnis toric ii monofocal iol preloaded in the simplicity delivery system (model diu150).Tore/crack like marks in the lens mid periphery located at 2:30 (in relation to the picture) can be observed.Although per the mark location is not expected to have clinical/optical impact, the definitive clinical impact cannot be determined from a picture assessment, nor the potential root cause.The complaint issue "iol torn" was not identified during photo evaluation.The observed "lens damaged" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that the code "4114" was inadvertently entered in the section "h6 - type of investigation" of the initial mdr report instead of "4117"; therefore, the information has been corrected in this supplemental mdr report and the following field was updated accordingly: section h6: type of investigation: 4117.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18918279
Report Number3012236936-2024-00721
Device Sequence Number6886676
Product Code MJP
UDI-Device Identifier05050474746565
UDI-Public(01)05050474746565(17)260306
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Model NumberDIU150
Device Catalogue NumberDIU150U210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer05/13/2024
05/17/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date05/17/2024
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown